Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 38, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 30, 2018, 10:34 AM CDT for Dade County, Greene County, Polk County, Missouri. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2018, 10:34 AM CDT (15:34 UTC)
- Expired
- Aug 30, 2018, 4:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dade County, MO, Greene County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 37 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 11:11 AM CDT | HEAVY RAIN 0 | 4 E Flemington, MO | 2.30 INCHES OF RAIN IN 1HR. |
| Aug 30, 11:12 AM CDT | HEAVY RAIN 2.3 | 4 E Flemington, MO | 2.30 INCHES OF RAIN IN 1 HOUR. |
| Aug 30, 11:20 AM CDT | HEAVY RAIN 1.5 | 4 E South Greenfield, MO | MEASURED 1.00 INCH IN FIRST 15 MINUTES BETWEEN EVERTON AND GREENFIELD. HAD ANOTHER 0.50 INCH THE SECOND 15 MINUTES, MAKING 1.5â IN THE FIRST 30 MINUTES. PRETTY LIGHT NOW. |
| Aug 30, 11:30 AM CDT | HEAVY RAIN 2.42 | Lockwood, MO | RAIN FELL IN AN APPROXIMATE TIME PERIOD OF 1.5 HOURS. |
| Aug 30, 11:40 AM CDT | HEAVY RAIN 4 | 2 S Dunnegan, MO | 4 INCHES OF RAIN FELL SINCE 9 A.M. STILL SHOWERING. VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106
WGUS53 KSGF 301534
FFWSGF
MOC057-077-167-302130-
/O.NEW.KSGF.FF.W.0038.180830T1534Z-180830T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1034 AM CDT THU AUG 30 2018
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Polk County in southwestern Missouri...
Northern Greene County in southwestern Missouri...
Dade County in southwestern Missouri...
* Until 430 PM CDT.
* At 1031 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain has
already fallen across portions of the warned area. Flash flooding
is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Bolivar... Willard...
Strafford... Ash Grove...
Fair Grove... Greenfield...
Humansville... Lockwood...
Walnut Grove... Polk...
Pleasant Hope... Fair Play...
Morrisville... Everton...
Dadeville... Halfway...
Flemington... South Greenfield...
Aldrich... Arcola...
This warning includes but is not limited to the following low water
crossings...
Route H just north of Pleasant Hope...
Route CC west of Fair Grove at The Pomme De Terre River...
Route AA at The Pomme de Terre east of Bolivar...
Highway 215 just east of Pleasant Hope...
and Route W at Turkey Creek just west of Eudora.
Additional rainfall amounts in excess of two inches are possible in
the warned area as storms develop and move over the same areas.
Hourly rainfall rates may exceed an inch per hour with these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3730 9408 3758 9407 3757 9362 3774 9361
3774 9363 3780 9363 3781 9361 3780 9319
3765 9317 3742 9319 3741 9308 3729 9308
3728 9363
$$
Hatch2 follow-up statements
907
WGUS73 KSGF 301639
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1139 AM CDT THU AUG 30 2018
MOC057-077-167-302130-
/O.CON.KSGF.FF.W.0038.000000T0000Z-180830T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Polk MO-Greene MO-Dade MO-
1139 AM CDT THU AUG 30 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
POLK...NORTHERN GREENE AND DADE COUNTIES...
At 1138 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen with additional rain continuing across the area. Flash
flooding is expected to begin shortly.
This warning includes but is not limited to the following low water
crossings...
Route H just north of Pleasant Hope...
Route CC west of Fair Grove at The Pomme De Terre River...
Route AA at The Pomme de Terre east of Bolivar...
Highway 215 just east of Pleasant Hope...
and Route W at Turkey Creek just west of Eudora.
Additional rainfall amounts of an inch or more are possible in the
warned area over the next few hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3730 9408 3758 9407 3757 9362 3774 9361
3774 9363 3780 9363 3781 9361 3780 9319
3765 9317 3742 9319 3741 9308 3729 9308
3728 9363
$$
Hatch173
WGUS73 KSGF 302121 RRA
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
421 PM CDT THU AUG 30 2018
MOC057-077-167-302131-
/O.EXP.KSGF.FF.W.0038.000000T0000Z-180830T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Polk MO-Greene MO-Dade MO-
421 PM CDT THU AUG 30 2018
...THE FLASH FLOOD WARNING FOR POLK...NORTHERN GREENE AND DADE
COUNTIES WILL EXPIRE AT 430 PM CDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures. An Areal Flood warning has been issued to
replaces this warning.
LAT...LON 3730 9408 3758 9407 3757 9362 3774 9361
3774 9363 3780 9363 3781 9361 3780 9319
3765 9317 3742 9319 3741 9308 3729 9308
3728 9363
$$
HatchWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 5:47 AM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 30, 5:47 AM CDT, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
547 AM CDT Thu Aug 30 2018
.SHORT TERM...(Today and tonight)
Issued at 215 AM CDT Thu Aug 30 2018
Complicated short term forecast with the potential for some
excessive rainfall over the area. Water vapor imagery was showing
a shortwave within the westerlies across north central Kansas
shifting eastward. Ahead of the upper wave there was a significant
amounts of moisture with PW values from 1.5 in. to 1.9 in. over
eastern KS/OK and western MO/AR with increasing low level moisture
transport from the south/southwest as low level jet was increasing
to the west. A surface front was currently nearly stationary over
northern AR near the AR/MO border. A flash flood watch was issued
on the previous shift which begins at 4 AM and continues through
today for our western CWA. The shortwave energy will continue to
slowly push eastward and into MO today, while the surface front
will begin to lift north as a warm front. PW values will remain in
the 1.5 to 1.9 in. range across the area which will make any
developing convection fairly efficient rain producers. We are
seeing initial convective development over central Kansas into
northeast Kansas early this morning. CAMS models have this
activity increasing in coverage and eventually shifting into our
CWA towards morning. If enough instability can develop, there will
be a risk of a few stronger storms capable of large hail and
damaging wind in addition to the heavy rain potential. If a
convective complex can form, there should be a push to the
southeast with the convection by late morning into the afternoon.
Will continue with the flash flood watch for today, where training
storms could produce a couple to three inches of rain and some
flooding.
The warm front should lift north of the area by this evening and
into northern MO tonight. The low level jet will again crank up
tonight, with main convection shifting to areas north of the CWA.
Corfidi vectors suggest a south to southeast movement of complex
late tonight into Friday morning, so some of this activity may
make it into our northern CWA before it dissipates.
Convection/cloud cover today should keep temperatures a bit
cooler, with lows tonight on the mild side with the warm front
lifting north of the area and pretty high dew points.
.LONG TERM...(Friday through Wednesday)
Issued at 215 AM CDT Thu Aug 30 2018
Upper ridge will be over the area on Friday with warm front well
north of the area. As a result we should have temperatures back in
the upper 80s to low 90s and heat index values from the mid 90s to
around 101. Organized convection will take a couple of days off
from the region with the upper ridge remaining over the area. An
upper trough will push into the Rockies on Saturday and into the
plains on Sunday, with the upper ridge shifting to more along the
Atlantic coast. While the majority of convection should remain off
to our northwest, some convection will be possible late in the
weekend into early next week.
Similar temperatures and heat index values are expected on
Saturday and then slightly cooler temperatures/heat index values
for Sunday into early next week, but still fairly warm with mid to
upper 80s for highs and heat index values from the low to mid 90s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 544 AM CDT Thu Aug 30 2018
Convection over east central Kansas will eventually shift into
west central MO and begin to take a more southeasterly trajectory
affecting the terminals after around 14z. There is some IFR
stratus at the onset at BBG. Convection will bring some additional
MVFR/IFR to the area through around 20-21z. VFR conditions are
expected tonight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 4 PM CDT this afternoon for MOZ066-
077>079-088>090-093>095-101>104.
KS...Flash Flood Watch until 4 PM CDT this afternoon for KSZ073-097-
101.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Aug 30, 9:03 AM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 903 AM CDT Thu Aug 30 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311415- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 903 AM CDT Thu Aug 30 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Showers and thunderstorms containing high rainfall rates are possible today over extreme southeast Kansas and far western Missouri. A flash flood watch is in effect for these areas through this afternoon. Scattered strong to severe thunderstorms will be possible into this afternoon. Large hail to the size of golfballs and wind gusts up to 60 mph will be possible. Severe weather will be possible across the Missouri Ozarks and southeastern Kansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Much of Labor Day Weekend should be mostly dry. However, a few isolated thunderstorms can not be ruled out in some places late in the weekend into early next week. Most locations should remain dry. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this afternoon. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Aug 30, 8:30 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Springfield MO
830 AM CDT THU AUG 30 2018
MOZ090-095-301415-
Greene MO-Christian MO-
830 AM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHRISTIAN AND
SOUTHEASTERN GREENE COUNTIES UNTIL 915 AM CDT...
At 829 AM CDT, Doppler radar was tracking strong thunderstorms
between Republic and Boaz moving east at 25 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Southeastern Springfield... Nixa...
Ozark... Battlefield...
Rogersville... Clever...
Sparta... Highlandville...
Fremont Hills... Oldfield...
Selmore... Linden...
Boaz... Galloway...
LAT...LON 3696 9334 3699 9334 3699 9346 3710 9348
3717 9307 3695 9303
TIME...MOT...LOC 1329Z 259DEG 21KT 3705 9340
RunnelsLocal storm report, Aug 30, 8:41 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 AM CDT THU AUG 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN LOCKWOOD 37.39N 93.95W
08/30/2018 M2.60 INCH DADE MO CO-OP OBSERVER
2.60 INCHES OF RAIN DURING THE PAST 24HRS.
&&
TEOSpecial weather statement, Aug 30, 9:05 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
905 AM CDT THU AUG 30 2018
MOZ078-301445-
Cedar MO-
905 AM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CEDAR COUNTY UNTIL
945 AM CDT...
At 904 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stockton, moving east at 30 mph. Additional strong storms will
move into the Cedar Springs area.
Nickel size hail will be possible with this storm.
Locations impacted include...
Stockton Lake... El Dorado Springs...
Stockton... Caplinger Mills...
Cedar Springs... Arnica...
LAT...LON 3789 9381 3783 9381 3783 9363 3782 9362
3781 9363 3774 9363 3774 9361 3769 9361
3766 9379 3790 9405
TIME...MOT...LOC 1404Z 255DEG 24KT 3779 9375
RunnelsSpecial weather statement, Aug 30, 9:18 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Springfield MO
918 AM CDT THU AUG 30 2018
MOZ090-301500-
Greene MO-
918 AM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE COUNTY UNTIL
1000 AM CDT...
At 916 AM CDT, Doppler radar was tracking a strong thunderstorm over
southeastern Springfield, moving east at 30 mph.
This storm will produce nickel size hail and very heavy downpours.
Locations impacted include...
Springfield... Republic...
Battlefield... Rogersville...
Strafford... Brookline...
Turners... Galloway...
This includes Interstate 44 between mile markers 70 and 91.
LAT...LON 3710 9324 3710 9344 3724 9341 3734 9308
3727 9308 3727 9306 3709 9306 3709 9324
TIME...MOT...LOC 1416Z 255DEG 24KT 3717 9329
RunnelsLocal storm report, Aug 30, 10:01 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 AM CDT THU AUG 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 3 WNW MILO 37.77N 94.36W
08/30/2018 M2.00 INCH VERNON MO PUBLIC
2 INCHES OF RAIN IN APPROXIMATELY 45 MINUTES
AS OF 9:30 AM. VIA FACEBOOK POST.
&&
TEOSpecial weather statement, Aug 30, 10:06 AM CDT, 28 minutes before
Special Weather Statement National Weather Service Springfield MO 1006 AM CDT THU AUG 30 2018 KSZ097-101-301545- Cherokee KS-Crawford KS- 1006 AM CDT THU AUG 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE AND SOUTHEASTERN CRAWFORD COUNTIES UNTIL 1045 AM CDT... At 1002 AM CDT, Doppler radar was tracking a cluster of strong storms extending from Sherman to McCune. These storms will move northeast into southern moving eastward Mineral into Cherokee. Crawford and northern Cherokee Counties. These storms will produce up to nickel size hail as well as very heavy rain which will lead to localized flooding. LAT...LON 3735 9507 3754 9462 3726 9462 3712 9507 TIME...MOT...LOC 1502Z 247DEG 22KT 3729 9497 Runnels
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:08 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 21 more | 21 hr |
| Aug 29, 9:58 PM CDT | Areal Flood Warning | SGF | Douglas, Webster, Wright | 6 hr |
| Aug 30, 7:37 AM CDT | Special Weather Statement | SGF | Christian | 23 min |
| Aug 30, 7:44 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 31 min |
| Aug 30, 7:52 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 23 min |
| Aug 30, 7:54 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 51 min |
| Aug 30, 8:30 AM CDT | Special Weather Statement | SGF | Christian | 45 min |
| Aug 30, 8:54 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 36 min |
| Aug 30, 9:00 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 45 min |
| Aug 30, 9:05 AM CDT | Special Weather Statement | SGF | Cedar | 40 min |
| Aug 30, 9:12 AM CDT | Areal Flood Advisory | SGF | Christian, Greene, Stone | 6 hr |
| Aug 30, 9:18 AM CDT | Special Weather Statement | SGF | Greene | 42 min |
| Aug 30, 10:04 AM CDT | Areal Flood Advisory | SGF | Barton, Vernon | 6 hr |
| Aug 30, 10:26 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
| Aug 30, 10:49 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 26 min |
| Aug 30, 11:01 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Lawrence, Stone | 5 hr |
| Aug 30, 11:30 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory, Miller, Morgan | 6 hr |
| Aug 30, 1:05 PM CDT | Areal Flood Advisory | SGF | Barton | 4 hr |
| Aug 30, 2:35 PM CDT | Special Weather Statement | SGF | Jasper, Newton | 40 min |
| Aug 30, 3:44 PM CDT | Special Weather Statement | SGF | McDonald | 46 min |
| Aug 30, 4:15 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Dade, Greene, Jasper, Lawrence and 2 more | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.